MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST; MEGA SUTURECUT ND
Model Number 470309-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or video clip of the reported event was submitted for review.A review of instrument logs was performed.Per the review, the device was not used on the reported event date of (b)(6) 2021.The instrument was last used on (b)(6) 2021 on system (b)(4).This supports the allegation that the instrument was not used on a patient on the date that the issue was identified.The mega suturecut needle driver had 1 use remaining after last use.Intuitive surgical, inc.(isi) received the mega suturecut needle driver associated with this complaint and completed its investigation.Failure analysis (fa) confirmed the reported issue that the instrument cable "popped." the instrument was found to have a broken pitch cable at the distal end and the broken cable segment that contains the crimp was missing from the clevis.The mega suturecut needle driver instrument is designed to grab and manipulate needles to enable suturing during a da vinci assisted surgical procedure.Based on the additional information obtained from failure analysis investigation, this complaint is being assessed as a reportable event due to the following conclusion: this instrument is designed with two pitch cables each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.While there was no harm or injury to a patient, the reported failure mode is reportable since the observed failure mode of a broken pitch cable could cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during central processing, the instrument cable "popped".There was no report of patient involvement.Intuitive surgical inc.(isi) completed customer follow-up and obtained the following information: the instrument was inspected prior to use and there was no damage identified.The customer confirmed there were no fragments that fell inside the patient during last usage.Patient information was requested, but was unavailable.Also, the operating room staff confirmed that the instrument was never used/inserted into the surgical field.The broken instrument was identified outside of the procedure and processed for return.

Brand Name
ENDOWRIST
Common Device Name
MEGA SUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11427684
Report Number2955842-2021-10207
Device Sequence Number2776000
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N10200511
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-14
Device Catalogue Number470309
Device Lot NumberN10200511 0211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1